Alert archive / Nevada / Wind Advisories in 2010

Wind Advisory 7, NWS Elko, NV

April 2, 2010Elko County, Nevada

NWS Elko, NV issued this wind advisory at Apr 2, 2010, 3:35 PM PDT for Elko County, Nevada. It took effect at Apr 2, 2010, 11:00 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2010, 3:35 PM PDT (22:35 UTC)
In effect from
Apr 2, 2010, 11:00 PM PDT
Expired
Apr 3, 2010, 3:01 AM PDT
In force
4 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2010-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2010-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WWUS75 KLKN 022235
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
335 PM PDT FRI APR 2 2010


NVZ032-033-031200-
/O.NEW.KLKN.WI.Y.0007.100403T0600Z-100403T1200Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...
CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...WEST WENDOVER
335 PM PDT FRI APR 2 2010

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT SATURDAY. 

THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY
AREAS NEXT TO THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST
HUMBOLDT RANGE...AND THE CITY OF WENDOVER. AREAS IN THE ADVISORY
INCLUDE RUBY VALLEY AND CLOVER VALLEY...AS WELL AS U.S. HIGHWAY
93 SOUTH FROM WELLS TO JUNCTION 229.


* WINDS: WESTERLY AT 20 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING: BREEZY TO WINDY CONDITIONS ARE EXPECTED IN THE LATE
  AFTERNOON AND EVENING HOURS ACROSS ELKO COUNTY...WITH WINDS
  DIMINISHING LATER IN THE EVENING. THE STRONGEST GUSTS HOWEVER
  ARE NOT EXPECTED UNTIL LATE THIS EVENING ON INTO THE EARLY
  MORNING HOURS.

* LOCATIONS INCLUDE: AREAS EAST OF THE RUBY MOUNTAINS...INCLUDING
  WEST WENDOVER...CLOVER VALLEY...AND PEQUOP SUMMIT. STRONGEST
  WINDS ARE EXPECTED IN RUBY VALLEY AND THE CITY OF WENDOVER. 

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ030-030200-
/O.CON.KLKN.WI.Y.0006.000000T0000Z-100403T0200Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA
335 PM PDT FRI APR 2 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR
HUMBOLDT COUNTY.


* WINDS: SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO THE
  EVENING HOURS.

* LOCATIONS INCLUDE: WINNEMUCCA

* IMPACTS: SHOWERS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING
  WHICH SHOULD HELP TO INHIBIT BLOWING DUST...HOWEVER IF SHOWERS
  DO NOT DEVELOP...VISIBILITIES MAY BE REDUCED IN DUST AND HAZE.
  ADDITIONALLY...DRIVING MAY BE MORE DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$


ROOD
2 follow-up statements
902 
WWUS75 KLKN 030010
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
510 PM PDT FRI APR 2 2010

NVZ030-030115-
/O.CAN.KLKN.WI.Y.0006.000000T0000Z-100403T0200Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA
510 PM PDT FRI APR 2 2010

...WIND ADVISORY FOR HUMBOLDT COUNTY HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR HUMBOLDT COUNTY.

WINDS ACROSS HUMBOLDT COUNTY HAVE SUBSIDED A COUPLE HOURS EARLIER
THAN EXPECTED. BREEZY CONDITIONS WILL CONTINUE IN SOME
AREAS...HOWEVER WIDESPREAD WINDY CONDITIONS ARE NO LONGER
EXPECTED.

$$

NVZ032-033-031200-
/O.CON.KLKN.WI.Y.0007.100403T0600Z-100403T1200Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...
CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...WEST WENDOVER
510 PM PDT FRI APR 2 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 AM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
PDT SATURDAY. 

THIS WIND ADVISORY IS NOT FOR ALL AREAS OF ELKO COUNTY...ONLY
AREAS NEXT TO THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST
HUMBOLDT RANGE...AND THE CITY OF WENDOVER. AREAS IN THE ADVISORY
INCLUDE RUBY VALLEY AND CLOVER VALLEY...AS WELL AS U.S. HIGHWAY
93 SOUTH FROM WELLS TO JUNCTION 229.

* WINDS: WESTERLY AT 20 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING: BREEZY TO WINDY CONDITIONS ARE EXPECTED IN THE LATE 
  AFTERNOON AND EVENING HOURS ACROSS ELKO COUNTY...WITH WINDS 
  DIMINISHING LATER IN THE EVENING. THE STRONGEST GUSTS 
  HOWEVER ARE NOT EXPECTED UNTIL LATE THIS EVENING ON INTO THE 
  EARLY MORNING HOURS.

* LOCATIONS INCLUDE: WEST WENDOVER...ELKO...SPRING CREEK...
  CARLIN...CLOVER VALLEY...PEQUOP SUMMIT 

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

ROOD
515 
WWUS75 KLKN 031001
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
301 AM PDT SAT APR 3 2010


NVZ032-033-031115-
/O.CAN.KLKN.WI.Y.0007.000000T0000Z-100403T1200Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...
CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...WEST WENDOVER
301 AM PDT SAT APR 3 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

THE VERY STRONG WINDS ACROSS PORTIONS OF ELKO COUNTY...ESPECIALLY
THE LEE SIDE OF THE RUBIES AND THE TOWN OF WEST WENDOVER...HAVE
DECREASED THROUGH THE MORNING HOURS TO JUST BELOW WIND ADVISORY
CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. FOR THE
REST OF THIS MORNING...EXPECT WEST TO NORTHWEST WINDS OF 15-25 MPH
WITH GUSTS TO 40 MPH OVER EASTERN ELKO COUNTY...MAINLY IN THE WEST
WENDOVER AREA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:33 AM PDT, 12 hours 2 minutes earlier.

Area forecast discussion, Apr 2, 3:33 AM PDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
333 AM PDT FRI APR 2 2010

.SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE TODAY ACROSS NORTHERN
NEVADA AS PACIFIC MOISTURE AND A COLD FRONT COMBINE TO BRING
STRONG GUSTY WINDS AND A CHANCE OF SNOW...ESPECIALLY IN NORTHERN
ELKO COUNTY. AFTER A BRIEF RESPITE...ANOTHER SYSTEM WILL BRING A
CHANCE FOR RAIN AND SNOW SHOWERS TO THE REGION SATURDAY AFTERNOON.
A BRIEF BREAK WILL BE POSSIBLE SUNDAY BUT THIS WILL BE SHORT LIVED
AS A MODERATE WINTER STORM IS POSSIBLE LATE SUNDAY NIGHT INTO
MONDAY. TEMPERATURES WILL REMAIN BELOW NORMAL FOR THIS TIME OF
YEAR.

&&

.SHORT TERM...TODAY THROUGH SUNDAY. SATELLITE/RADAR IMAGERY FROM
THIS MORNING SHOWS VARIABLE CLOUDINESS ACROSS THE AREA WITH A FEW
ISOLATED SNOW SHOWERS RIGHT NOW OVER SOUTHERN ELKO COUNTY. NO
ACCUMULATION IS ANTICIPATED FROM THESE SHOWERS...EXCEPT MAYBE A
HALF INCH OVER THE RUBIES.

FOR TODAY EXPECT A FAIRLY TIGHT PRESSURE GRADIENT TO DEVELOP
ACROSS NORTHERN NEVADA...BRINGING STRONG WEST TO SOUTHWEST WINDS
TO MUCH OF THE AREA. EARLIER SHIFT ISSUED A WIND ADVISORY FOR
HUMBOLDT COUNTY FOR LATER THIS AFTERNOON AND THIS EVENING...AND
THIS LOOKS GOOD. AS NOTED IN AN EARLIER DISCUSSION...WARMING
ALOFT MAY INHIBIT STRONG WINDS MIXING DOWN...THUS LIMITING THE
AREAL COVERAGE OF ADVISORY LEVEL WINDS. LATEST MODEL SOUNDINGS
CONTINUE TO POINT THIS OUT AND WE SEE NO REASON AT THIS TIME TO
DEVIATE FROM PREVIOUS LINE OF THINKING. STILL...COULD SEE LOCALLY
HIGHER WINDS (NEAR ADVISORY CRITERIA) ACROSS PORTIONS OF
ELKO...LANDER AND EUREKA COUNTIES BUT SHOULD NOT BE WIDESPREAD.
HAVE ALSO ADDED AREAS OF BLOWING DUST FOR PORTIONS OF THE WESTERN
ZONES...BUT THE START OF PRECIPITATION LATER THIS MORNING AND
AFTERNOON MAY HELP TO KEEP THE DUST DOWN.

PACIFIC MOISTURE WILL RIDE OVER THE WEAK SHORTWAVE RIDGE LATER
THIS MORNING AND AFTERNOON. 295K SURFACE CONTINUES TO SHOW WEAK
ISENTROPIC LIFT OVER THE NORTHER HALF OF THE COUNTY WARNING AREA SO
HAVE BUMPED UP POPS DURING THIS TIME FRAME. 110 KT WESTERLY UPPER
JET WILL EVENTUALLY PUSH ACROSS NORTHERN CALIFORNIA AND NEVADA
LATER THIS AFTERNOON. COUPLED WITH THIS WILL BE MODERATE TO STRONG
700 MB FRONTOGENESIS ACROSS THE NORTHERN PORTIONS OF THE STATE.
MODEL SOLUTIONS HAVE BEEN CONSISTENT IN THE PAST COUPLE OF RUNS
WITH THIS FEATURE. MODEL CROSS-SECTIONS DEPICT GOOD MOISTURE AND
PRECIPITATION EFFICIENCY...ALTHOUGH INSTABILITY DOES NOT LOOK TO BE
THE BEST...ESPECIALLY IN THE 600-500MB LAYER. HOWEVER...WITH THE
STRONG WINDS ALOFT...THERE IS AN UPSLOPE COMPONENT THAT MIGHT BE
ENOUGH TO PUNCH THROUGH THIS STABLE LAYER. THINKING THIS WILL
BRING LIGHT TO MODERATE SNOW TO NORTHERN ELKO COUNTY WITH
SIGNIFICANT BLOWING AND DRIFTING SNOW. THEREFORE...ISSUED A WINTER
WEATHER ADVISORY FOR THE AFOREMENTIONED AREA FOR THE LATER PERIOD
THIS AFTERNOON UNTIL SATURDAY MORNING. FOR MORE
INFORMATION...PLEASE SEE RNOWSWLKN.

ANOTHER BRIEF BREAK WILL BE HAD SATURDAY BEFORE ANOTHER WEAK
IMPULSE HEADS EAST ACROSS THE FORECAST AREA. SURFACE LOW PRESSURE
AND LOW LEVEL LIFT ACROSS THE EASTERN HALF OF THE FORECAST AREA
MAY BRING A CHANCE FOR ADVISORY LEVEL SNOW ACROSS WHITE PINE AND
SOUTHERN ELKO COUNTIES FOR SATURDAY NIGHT INTO SUNDAY. WILL NEED TO
KEEP AN EYE ON THIS FEATURE AND SEE HOW IT EVOLVES. ANOTHER BRIEF
BREAK WILL BE HAD SUNDAY MORNING AND AFTERNOON...WITH BELOW NORMAL
TEMPERATURES CONTINUING THROUGHOUT THE SHORT TERM PERIOD.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. PROGRESSIVE WEATHER
PATTERN TO CONTINUE IN THE EXTENDED WITH DEEP PACIFIC
TROUGH...TRANSITIONING TO RIDGING BY MID-WEEK. TEMPS WILL START OFF
THE PERIOD BELOW AVG...BEFORE REBOUNDING TO AVG BY MID-WEEK. PRECIP
WILL BE NEAR AVG.

TIMING DIFFERENCE FOR THE APPROACHING PACIFIC SHORTWAVE HAVE
IMPROVED IN LONG TERM GUIDANCE FOR SUNDAY NIGHT INTO
MONDAY...SURPRISINGLY WITH THE ECMWF SPEEDING UP 12HRS TO BETTER
ALIGN ITSELF WITH THE GFS/GEFS. SYSTEM LOOKS FAVORABLE FOR A
MODERATE SNOWFALL EVENT ACROSS EASTERN NV ONCE AGAIN...WITH A 2
STANDARD DEVIATION 500MB TROUGH...DIGGING INTO THE CALIFORNIA COAST.
AS OF NOW UPPER LEVEL JET DYNAMICS/MID-LEVEL TROUGH LOCATION...AND
700-500MB FGEN DYNAMICS ARE ALL FAVORABLE FOR A MODERATE QPF EVENT
SUNDAY NIGHT THROUGH MONDAY. FEEL THE GFS HAS HAD MUCH MORE
CONTINUITY THEN THE ECMWF WITH THIS FEATURE OVER THE PAST 3
DAYS...SO HAVE LEANED TOWARDS THIS SOLUTION IN THE FORECAST.
WIDESPREAD PRECIP LIFTS OUT MONDAY NIGHT...WITH FAVORABLE NW
OROGRAPHIC SNOW SHOWERS CONTINUING INTO TUESDAY MORNING. BELOW
NORMAL TEMPS AND SCATTERED MOUNTAIN SNOW SHOWERS FOR TUESDAY WITH
BROAD NW FLOW OVER THE CWA. IT WILL STAY DRY ACROSS HUMBOLDT COUNTY
AND MOST OF CENTRAL NV...WITH SOME PARTIAL CLEARING. BY WEDNESDAY
THE 500MB RIDGE AXIS BUILDS OVER THE AREA WITH MODERATING TEMPS TO
SEASONAL NORMS AND MOSTLY CLEAR SKIES. FAIR WEATHER CONTINUES INTO
THURSDAY WITH MID-LEVEL RIDGE AXIS AND SURFACE HIGH OVER THE GREAT
BASIN. BY THE END OF THE WEEK SW FLOW WILL INCREASE AHEAD OF THE
NEXT PACIFIC TROUGH DIGGING MOVING INTO THE PACIFIC NORTHWEST.

&&

.AVIATION...VFR CONDITIONS THIS MORNING...BEFORE CONDITIONS LOWER TO
MVFR ACROSS NORTHERN TAF SITES BY LATE AFTERNOON. THE SYSTEM WILL
APPROACH MOVE INTO THE REGION THIS AFTERNOON...WITH STRONG GUSTY SW
WINDS REACHING NEAR 40KTS AT KWMC AND NEAR 30KTS KEKO. NOT EXPECTING
ANY RESTRICTIONS IN VISIBILITY FROM DUST...DUE TO RECENT PRECIP
WETTING THE GROUND. RAIN AND MVFR CEILINGS ARE EXPECTED AT KWMC BY
20Z...WITH A RAIN/SNOW MIX AT KEKO...MOST LIKELY TRANSITIONING TO
ALL SNOW BY 03Z AS COLDER AIR MOVES IN. THIS COULD CAUSE A BRIEF
PERIOD OF VFR CONDITIONS AT KEKO FRIDAY EVENING.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 5 AM PDT
SATURDAY FOR NORTHERN ELKO COUNTY.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING
FOR HUMBOLDT COUNTY.

&&

86/95/95
Hazardous weather outlook, Apr 2, 4:01 AM PDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
401 AM PDT FRI APR 2 2010

NVZ030-031115-
HUMBOLDT COUNTY-
401 AM PDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A STORM SYSTEM WILL BE MOVING ACROSS NORTHERN NEVADA
TODAY...BRINGING WINDY CONDITIONS TO THE AREA. THE STRONGEST WINDS
WILL BE ACROSS HUMBOLDT COUNTY WHERE WEST TO SOUTHWEST WINDS OF 20
TO 35 MPH WITH GUSTS UP TO 57 MPH WILL BE POSSIBLE DURING THE
EARLY AFTERNOON HOURS. THERE MAY BE AREAS OF BLOWING DUST ACROSS
HUMBOLDT COUNTY...BUT RECENT WET WEATHER AND THE CHANCE FOR
PRECIPITATION TODAY MAY HELP REDUCE OR NEGATE THE AMOUNT OF DUST
PICKED UP BY TODAY'S STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ACTIVE WEATHER WILL CONTINUE THROUGH MID-WEEK. A SYSTEM WILL PUSH
ACROSS LATE SATURDAY AS WELL AS LATER SUNDAY INTO
MONDAY...BRINGING CHANCES FOR PRECIPITATION TO HUMBOLDT COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ013-032>037-031115-
NORTHERN NYE COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
401 AM PDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A STORM SYSTEM WILL BRING PERIODS OF LIGHT RAIN AND SNOW. SNOW
LEVELS WILL BE AROUND 5500 FEET BUT COULD FLUCTUATE TO AROUND 5000
FEET IN THE HEAVIER SHOWERS. SNOW TOTALS OF UP TO 2 INCHES ARE
EXPECTED FOR ELEVATIONS ABOVE 5500 FEET THROUGH TONIGHT...WITH
SLIGHTLY LOWER AMOUNTS BELOW 5500 FEET. WEST TO SOUTHWEST WIND OF
15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BEGIN LATER THIS MORNING
AND LAST THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ACTIVE WEATHER WILL CONTINUE THROUGH MID-WEEK. A SYSTEM WILL PUSH
ACROSS LATE SATURDAY WHICH MAY BRING ADVISORY LEVEL SNOW TO
PORTIONS OF WHITE PINE AND ELKO COUNTY. YET ANOTHER STORM IS
POSSIBLE LATER SUNDAY INTO MONDAY...BRINGING YET ANOTHER CHANCE
FOR SIGNIFICANT SNOW. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR
YOUR FAVORITE WEATHER PROVIDER FOR CONTINUED UPDATES ON THESE
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ031-031115-
NORTHERN ELKO COUNTY-
401 AM PDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A STORM SYSTEM WILL BRING PERIODS OF LIGHT TO MODERATE SNOW ALONG
WITH BLOWING AND DRIFTING SNOW DUE TO STRONG WINDS LATER THIS
AFTERNOON TO PORTIONS OF NORTHERN ELKO COUNTY. SNOW TOTALS OF 2 TO
5 INCHES ARE EXPECTED FOR ELEVATIONS BELOW 6500 FEET...WITH 4 TO 8
INCHES ABOVE 6500 FEET. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. WEST
TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
ACCOMPANY THE SNOW...WHICH WILL LEAD TO REDUCTIONS TO VISIBILITIES
OF ONE-HALF MILE OR LESS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ACTIVE WEATHER WILL CONTINUE THROUGH MID-WEEK. A SYSTEM WILL PUSH
ACROSS LATE SATURDAY AS WELL AS LATER SUNDAY INTO
MONDAY...BRINGING CHANCES FOR PRECIPITATION TO NORTHERN ELKO
COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:51 AM PDTWinter Weather AdvisoryLKNElko, White Pine24 hr

Nearby

Wind Advisories in Nevada, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.